MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-MICRO
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was used for treatment of a lesion in the proximal superficial femoral artery (sfa) via left antegrade approach.After the device was advanced into the proximal sfa, it became difficult to advance.Glideassist was enabled, but the difficulty persisted.Glideassist was disabled, and low speed was activated.The oad did not advance, and it was turned off after two seconds.At that time, it became clear the crown was near the distal end of the guide catheter.An attempt was made to pull the wire and oad back, and at that time it was determined the driveshaft had fractured.The oad was removed from the patient.A diagnostic catheter was altered and used to snare the fragment.The sheath and wire were then removed from the patient.The driveshaft fragment remained inside of catheter upon removal.
 
Additional Manufacturer Narrative
Device analysis conclusion: the oad was returned to csi for analysis.Visual examination confirmed the reported driveshaft fracture at the distal edge of the crown.The distal driveshaft section was returned engaged over the guidewire.There was no damage observed with the returned guide wire that would have contributed to the fracture.Scanning electron microscopy analysis of the fractured filars show evidence of fatigue, which is an indication that the driveshaft was operated in a high-stress environment.However, the exact root cause of the fracture remains undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key12851648
Report Number3004742232-2021-00390
Device Sequence Number17112267
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)230531(10)381647-1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number381647-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite